Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2005, 11:43 PM CST for Montgomery County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 11:43 PM CST (05:43 UTC)
- Expired
- Mar 31, 2005, 12:15 AM CST
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Montgomery County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 310543
SVROHX
TNC125-310615-
/O.NEW.KOHX.SV.W.0034.050331T0543Z-050331T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 PM CST WED MAR 30 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF CLARKSVILLE
* UNTIL 1215 AM CST
* AT 1140 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES SOUTHWEST OF CLARKSVILLE...OR ABOUT 10 MILES NORTHEAST OF
ERIN...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLARKSVILLE BY MIDNIGHT CST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3665 8712 3655 8714 3648 8712 3647 8714
3636 8756 3637 8759 3653 8761 3655 8759
3665 8729
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 8:30 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 30, 8:30 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 830 PM CST WED MAR 30 2005 .DISCUSSION... NO FORECAST UPDATES NEEDED FOR NOW...WILL UPDATE LATER BASED ON RADAR TRENDS AND ANY WATCHES THAT MAY BE ISSUED. EVENING SURFACE MAP SHOWS COLD FRONT PUSHING INTO EAST MO AND AR WITH THUNDERSTORMS DEVELOPING AHEAD OF IT IN AXIS OF HIGHER CAPES AND STRONG WARM MOIST ADVECTION. SCATTERED CONVECTION ALSO POPPING UP OVER CENTRAL AND NORTH MS. EVENING SOUNDING FROM BNA SHOWED A DRY ATMOSPHERE WITH CAPPING INVERSION. AGREE WITH SPC THAT SUBSTANTIAL SOUTHERLY FLOW AND CONVERGENCE AHEAD OF FRONT WILL BE ENOUGH TO CONTINUE CONVECTIVE INITIATION AS COLD FRONT PUSHES INTO WEST AND MID TN...ALTHOUGH CONDITIONS WILL BECOME LESS FAVORABLE AS THE ACTIVITY MOVES EAST. ROUGHLY ESTIMATING...WE WILL SEE A BROKEN LINE OF SHOWERS/STORMS BETWEEN 10 PM AND 2 AM FAR WEST COUNTIES...MIDNIGHT-3AM NASHVILLE AREA...AND WHATEVER IS LEFT OVER WILL AFFECT THE PLATEAU 3AM TO 7AM. THE HIGHEST CHANCES FOR SEVERE WILL BE IN OUR WESTERN COUNTIES...THEN SEVERE CHANCES WILL GRADUALLY SHRINK TOWARD SOUTH AS ACTIVITY MOVES INTO RELATIVELY DRIER AND MORE STABLE AIR. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Mar 30, 9:54 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 954 PM CST WED MAR 30 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-311130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 954 PM CST WED MAR 30 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 400 AM CST FOR SOUTHERN MIDDLE TENNESSEE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...REST OF TONIGHT A NEARLY SOLID BUT NARROW LINE OF STRONG TO SEVERE THUNDERSTORMS OVER WEST TENNESSEE WILL MOVE EAST...REACHING THE TENNESSEE RIVER SHORTLY AFTER 1100 PM. THE LINE OF STORMS WILL CONTINUE ITS EAST MOVEMENT ACROSS THE REMAINDER OF THE MID STATE OVERNIGHT. AT THE SAME TIME ADDITIONAL THUNDERSTORMS TO OUR SOUTH OVER ALABAMA WILL BE MOVING NORTHEAST AND MAY POISE A THREAT LATER TONIGHT OVER SOUTHERN SECTIONS OF THE MID STATE. COMPUTER FORECAST MODELS SHOW THAT THE ATMOSPHERE WILL STABILIZE A LITTLE OVERNIGHT...BUT WIND FIELDS WILL REMAIN STRONG. IT IS POSSIBLE THIS LINE OF STORMS MAY WEAKEN AS IT MOVES INTO THE EAST PART OF THE MID STATE WELL AFTER MIDNIGHT. ANY SEVERE WEATHER THAT OCCURS SHOULD BE IN THE FORM OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS REQUESTED TONIGHT. STEIGERWALDT
In the hours before
Local storm report, Mar 30, 11:06 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1106 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 6 S LAWRENCEBURG 35.16N 87.34W
03/30/2005 1.75 INCH LAWRENCE TN TRAINED SPOTTER
OCCURRED AT LEOMA
&&
STEIGERWALDTLocal storm report, Mar 30, 11:13 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1113 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 5 E LAWRENCEBURG 35.25N 87.25W
03/30/2005 1.00 INCH LAWRENCE TN TRAINED SPOTTER
OCCURRED AT NEW PROSPECT
1100 PM HAIL LAWRENCEBURG 35.25N 87.34W
03/30/2005 0.88 INCH LAWRENCE TN TRAINED SPOTTER
&&
STEIGERWALDTLocal storm report, Mar 30, 11:35 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
1135 PM CST WED MAR 30 2005
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1124 PM NORTH OF COLUMBIA TN SMALL LIMBS DOWN
03/30/05 MAURY REPORTED BY NWS TRAINED
SPOTTER.
1124 PM NORTH OF COLUMBIA TN 0.88 INCH HAIL 03/30/05
03/30/05 MAURY REPORTED BY NWS TRAINED
SPOTTER.
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:42 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 48 min |
| Mar 30, 11:16 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 29 min |
| Mar 30, 11:26 PM CST | Severe Thunderstorm Warning | OHX | Marshall, Rutherford | 34 min |
| Mar 30, 11:32 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 28 min |
| Mar 30, 11:53 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 37 min |
| Mar 31, 12:12 AM CST | Severe Thunderstorm Warning | OHX | Macon | 33 min |
| Mar 31, 12:21 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Warren | 24 min |
| Mar 31, 12:45 AM CST | Severe Thunderstorm Warning | OHX | Warren, White | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.